MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HABIB ENDOHPB; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HABIB ENDOHPB; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00500070
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that an endohpb rf catheter was used in the bile duct for stent ingrowth during an endoscopic retrograde cholangiopancreatography (ercp) with radiofrequency ablation procedure performed on (b)(6) 2022.The patient's anatomy was not dilated prior to first attempt at ablation.During the procedure, the habib catheter was unable to deliver energy.The device was repositioned and the power setting was increased; however, the habib catheter was still unable to work.The procedure was cancelled due to device availability.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
H6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.H10: a habib endohpb catheter was received for analysis.Visual inspection found the electrical wire deformed during assembly.During electrical testing, the electrical wire was weakened and broken.The green wire from distal electrode was broken near the electrode welding.The security wire was not broken before disassembly but it broke during analysis.No other problems were noted to the catheter.The reported event of device failure to deliver energy was confirmed and was traced to the manufacturing process.The electrical cable was found deformed and it likely occurred during assembly.An investigation to address this issue is in progress.Therefore, a review and analysis of all available information indicated the most probable cause is manufacturing deficiency.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.G4 (premarket/510k #) has been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation on november 28, 2022 that an endohpb rf catheter was used in the bile duct for stent ingrowth during an endoscopic retrograde cholangiopancreatography (ercp) with radiofrequency ablation procedure performed on (b)(6) 2022.The patient's anatomy was not dilated prior to first attempt at ablation.During the procedure, the habib catheter was unable to deliver energy.The device was repositioned and the power setting was increased; however, the habib catheter was still unable to work.The procedure was cancelled due to device availability.There were no patient complications reported as a result of this event.

Brand Name
HABIB ENDOHPB
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
STATICE MANUFACTURING
9 rue thomas edison
besancon 25000
FR   25000
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15999737
Report Number3005099803-2022-07579
Device Sequence Number17784554
Product Code KNS
UDI-Device Identifier08714729981909
UDI-Public08714729981909
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K180165
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Model NumberM00500070
Device Catalogue Number0007
Device Lot Number0578820010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown